Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 1, 2013, 6:59 AM CDT for Bay County, Florida. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2013, 6:59 AM CDT (11:59 UTC)
- Expired
- Aug 1, 2013, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:30 AM CDT | FLASH FLOOD | Panama City Beach, FL | MAJOR FLASH FLOODING ALONG THOMAS DRIVE IN PANAMA CITY BEACH AROUND 830 AM CDT WITH RUNNING WATER REDUCING IT TO ONE LANE. DUAL-POL RADAR ESTIMATES OF 5.50 TO 6.25 INCHES OF RAIN IN MAINLY A 3 HOUR PERIOD. THESE ESTIMATES ARE VERY CONSISTENT WITH AREA AND MEDI |
| Aug 1, 8:30 AM CDT | FLASH FLOOD | Panama City Beach, FL | MAJOR FLASH FLOODING ALONG THOMAS DRIVE IN PANAMA CITY BEACH AROUND 830 AM CDT WITH RUNNING WATER REDUCING IT TO ONE LANE. DUAL-POL RADAR ESTIMATES OF 5.50 TO 6.25 INCHES OF RAIN IN MAINLY A 3 HOUR PERIOD. THESE ESTIMATES ARE VERY CONSISTENT WITH AREA AND MEDI |
| Aug 1, 8:48 AM CDT | FLASH FLOOD | Callaway, FL | DUAL-POL RADAR ESTIMATES OF 6.5 TO 7.25 INCHES OF RAIN IN THE CALLAWAY OVER THE LAST 6 HOURS. ALSO RECEIVED PUBLIC REPORT OF WATER RUNNING CURB TO CURB ACROSS AREA ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599
WGUS52 KTAE 011159
FFWTAE
FLC005-011400-
/O.NEW.KTAE.FF.W.0032.130801T1159Z-130801T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
659 AM CDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITIES OF...PANAMA CITY BEACH...PANAMA CITY...
CALLAWAY...BEACON BEACH
* UNTIL 900 AM CDT
* AT 652 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM A SERIES OF THUNDERSTORMS OVER THE WARNED AREA. PARTS
OF HIGHWAY 22 IN AND NEAR PANAMA CITY WERE UNDER 6 INCHES TO A FOOT
OF WATER AS REPORTED BY BAY COUNTY EMERGENCY MANAGEMENT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANAMA
CITY...WEST BAY...AND BAY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS...
STREETS AND UNDERPASSES. AS WELL AS OTHER DRAINAGE AREAS AND LOW
LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
* REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3031 8590 3028 8584 3023 8584 3026 8579
3024 8575 3020 8573 3022 8570 3015 8553
3008 8541 2995 8542 3010 8568 3012 8570
3011 8571 3022 8592
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:14 AM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 1, 1:14 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 AM EDT Thu Aug 1 2013 .NEAR TERM [Today]... The east coast upper trough and associated shortwave energy will begin to move off to our northeast today but not before one more day of widespread convection. The highest PoPs (70%) will be over the region in and around Valdosta as well as most of the eastern Big Bend. A drier airmass will gradually filter in from west to east late this afternoon and evening. Highs will be around 90 to the lower 90s. && .SHORT TERM [Tonight through Saturday]... The 500mb trough that has been impacting our local weather the past few days will lift out of our area tonight and Friday. The latest NWP guidance continues its recent trend of forecasting a band of sinking, drying air aloft developing over much of our forecast area on Friday, especially over GA and AL. Although there will be some drying from Tallahassee southeastward, there will probably be enough deep layer moisture to support isolated to scattered showers & thunderstorms. This same weather pattern will hold through Saturday, and our PoP ranges from 20% around Dothan and Albany to 30% around Cross City and Valdosta both Friday and Saturday. The highest rain chances are during the morning hours over the coastal waters and beaches, and during the afternoon and evening hours inland. Drier air and rising heights usually mean warmer temperatures, and highs inland will be in the mid 90s, with some of our normally warmer locations possibly reaching the upper 90s. While dewpoints may drop slightly from their current high levels (especially around Dothan and Albany), the combination of heat and humidity will yield heat index values in the 100 to 104 degree range each afternoon. && .LONG TERM [Saturday night through Wednesday]... Zonal flow pattern at upper levels should remain in place through the weekend, with the jet stream over the northern U.S. and a ridge in place over the southern tier of states. Precipitation chances will remain low over our area Saturday and Sunday, with scattered showers and thunderstorms possible mainly during the afternoon and evening hours. During the beginning of the next week, moisture is expected to increase over the Southeast, and another upper shortwave could potentially impact our area, leading to increased precipitation chances during this time. && .AVIATION [Through 06Z Friday]... We will continue to see IFR CIGS/VSBYS develop across the local region this morning due to all the residual moisture from yesterday's thunderstorms. VFR conditions return shortly after daybreak but we expect another active day with convection this afternoon and evening. Winds will be west to southwest around 10 knots. && .MARINE... A ridge will remain south of the coastal waters through the weekend, keeping southwest to west winds around 10 KT across our marine area. Seas will remain 2 feet or less. && .FIRE WEATHER... No fire weather concerns. && .HYDROLOGY... The Choctawhatchee at Bruce was in minor flood, but will fall slowly through the weekend, possible falling below flood stage early next week. Although drier air will gradually infiltrate our forecast area from northwest to southeast later tonight and Friday, Precip Water values remain above average today. The GFS forecast storm motion is only around 5 KT, which means that there is a low-end threat for flash flooding, mainly over small, fast-reacting basins such as urban areas and along small streams with current above-normal stream flow. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 92 74 95 75 95 / 70 30 20 20 20 Panama City 90 78 90 78 90 / 60 30 20 10 20 Dothan 92 73 97 73 96 / 50 30 20 10 20 Albany 92 74 96 73 96 / 60 30 20 10 20 Valdosta 92 73 97 74 95 / 70 30 30 20 20 Cross City 90 73 92 74 93 / 60 20 30 20 30 Apalachicola 89 77 89 77 89 / 60 20 20 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...Fournier LONG TERM...Moore/Lahr MARINE...Fournier AVIATION...Barry HYDROLOGY...Fournier
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.